Hail, St. Francois
- When
- August 27, 10:41 AM CST
- Where
- St. Francois County, Farmington
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.783, -90.417
Local law enforcement reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 27, 6:00 AM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT SUN AUG 27 2006 .DISCUSSION... CLUSTERS OF CONVECTION MOVG NEWD THRU SWRN MO AND W CNTRL MO SHOULD IMPACT CNTRL MO EARLY THIS MRNG. ALTHOUGH CLOUD TOPS HAVE WARMED SLIGHTLY DURING THE LAST HOUR CONVECTION SHOULD CONT TO DVLP AHD OF RELATIVELY WK SHRTWV MOVG E-NEWD THRU NERN KS. CONVECTION SHOULD ALSO DVLP OVR S CNTRL AND SERN MO AS LATEST RUC ANLYS HAS STG 850 MOISTURE CNVG AND THETA E ADVCTN AT 06Z ACRS THIS AREA. WILL GO WITH HIGH POPS OVR AT LEAST THE WRN PTN OF THE CWA THIS MRNG. AT LEAST SCT CONVECTION SHOULD REDEVELOP THIS AFTN ALNG OUTFLOW BNDRYS AND ALNG WK E-W SYNOPTIC STATIONARY FNT ACRS CNTRL MO. NAM MDL SHOWS PLENTY OF INSTABILITY S OF THIS BNDRY WITH SFC LI VALUES OF -6 FCST AT 18Z SUN OVR SRN MO. WILL FCST MAX TEMPERATURES TDA SLIGHTLY BLW PRESISTANCE WITH CLOUD CVR AND CONVECTION EXPECTED PLUS POSITION OF SYNOPTIC FNT WILL BE A LTL FURTHER S THAN IT WAS YESTERDAY. FOR LATE TGT AND MON MRNG IT APRS THAT THE BEST THREAT FOR CONVECTION SHOULD OCCUR ACRS THE NRN HALF OF THE CWA. NAM MDL DEPICTS INCRSG UPR LVL DIVERGENCE OVR NERN MO TGT AS MID LVL LOW MOVS SLOWLY EWD INTO THE NRN PLAINS. IT IS ALSO SHOWING INCRSG LOW LVL WAA...MOISTURE CNVG AND THETA E ADVCTN IN THIS AREA NR NOSE OF S-SWLY LLJ AHD OF WK 850 MB LOW OVR NERN KS. NAM MDL HAS K INDICES OF NR 40 BY 12Z MON OVR NERN MO AND W CNTRL IL. NAM MDL MAY BE CORRECT IN LFTG FNT BACK NWD WITH APPROACHING MID-UPR LVL TROF MOVG INTO THE NRN PLAINS ALTHOUGH ITS POSITION MAY BE A LTL TOO FAR N BY MON MRNG. BEST POTENTIAL OF CONVECTION SHOULD BGN SHIFTING SLOWLY SEWD WITH TIME BGNG MON AFTN AS FNT BGNS PUSHING SLOWLY SEWD AS SFC RDG BLDS ACRS THE NRN PLAINS. MAX TEMPERATURES ON MON SHOULD BE SLIGHTLY COOLER WITH MDLS FCSTG A MORE WIDESPREAD AND PERSISTANT CLOUD CVR WITH A DPR MOISTURE PROFILE ON THE TIME SECTIONS OF RH...PLUS MOS GUIDANCE HAS A LWR LVL CLOUD CEILING WHICH SHOULD LIMIT SOLAR INSOLATION. WILL HAVE BEST POPS ON MON NGT OVR THE SERN PTN OF THE CWA WITH SFC WV ALNG FNT PUSHING SE OF THE CWA. ALTHOUGH LOW LVL FRCG NO LONGER PRESENT ON TUE TO INITIATE CONVECTION AND THE MORE ABUNDANT LOW LVL MOISTURE SHUNTED E OF THE AREA...WK SHRTWVS ROTATING ARND MID LVL LOW OVR THE NRN PLAINS ALNG WITH RELATIVELY COOL MID LVL TEMPS MAY GENERATE AT LEAST SCT DIURNAL CONVECTION...AND WILL LIKELY INCLUDE LOW POPS OVR THE CWA ON TUE. GKS && .AVIATION... FOR THE 12Z TAFS...PRECIPITATION TRENDS ARE ONCE AGAIN THE HARDEST PART OF THE FCST. MAIN AXIS OF RAIN AND EMBEDDED TSRA HAS SHIFTED NWD AND EXTENDS FROM WCNTRL IL ACRS NRN MO INTO NE KS. THIS AREA IS ALONG THE NRN PERIPHERY OF THE WLY LLJ AND SHOULD HAVE THE LONGEST DURATION OF PCPN THIS MORNING. OTHER TWO AREAS OF PCPN ARE A RECENT FLAIR-UP OF SHRA FROM LAKE OF THE OZARKS INTO CNTRL MO AND THE EWD MOVING COMPLEX OF SHRA/TSRA FM STL AREA SOUTH TO NEAR KFAM. BELIEVE THE SHRA IN CNTRL MO WL WKN IN A COUPLE OF HRS WHILE THE COMPLEX NEAR STL PUSHES EAST. FRONT HAS PUSHED DOWN TO I-70 WITH SOME STRATUS DVLPG TO ITS NORTH. ANOTHER ROUND OF SHRA AND TSRA SHOULD GET UNDERWAY BY EARLY EVENING OVR WRN MO AS THE LLJ RAMPS UP AND BACKS TO MORE SLY. THIS ACTIVITY SHOULD SPREAD NEWD AND EWD AS THE NIGHT PROGRESSES IN ADVANCE OF THE SFC LOW MOVING ALONG THE FRONT. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 548 AM CDT SUN AUG 27 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 548 AM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT LIGHTNING...AND POSSIBLY STRONG WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM MONDAY THROUGH TUESDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THE THREAT OF HEAVY RAINFALL WILL ALSO CONTINUE WITH THESE STORMS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. GKS
The St Louis radar (KLSX), 104 km away, was scanning. The volume nearest the first event began at 16:40 UTC.
1 hail. Local standard time, as filed.
Local law enforcement reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525850.